Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

128 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Having kidney problems. Can I take tylenol for toothache?

Answered by
Dr.
Dr. Aditya Bhabhe

Nephrologist

Practicing since :2003

Answered : 495 Questions

default
Posted on Sat, 16 Nov 2013 in Kidney Conditions
Question: I have beginning kidney failure. I now have a toothache. can I take tylenol without
creating a problem with my kidney? YYYY@YYYY
doctor
Answered by Dr. Aditya Bhabhe 1 hour later
Brief Answer:
Safe to take tylenol

Detailed Answer:
Hi there

Thank you for sending in your query.

Tylenol (which contains acetaminophen) is a commonly prescribed analgesic for patients with kidney problems.
It has no adverse effects on the kidneys in the usually prescribed doses.
So it is OK for you to take tylenol.

In case you have inadequate relief with plain tylenol, you could try tylenol #3 under the supervision of your doctor.

I hope this was helpful.
Feel free to contact me if you have any further questions.

Dr. Bhabhe
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,  

Recent questions on  Antipyretic

doctor1 MD

Hi, My wife and I are trying to conceive for our second child. I m on paracetamol and cold medication and anti allergy medication . Does this have ay effect on sperm and is there a chance that these may effect the embryo if conception occurs. Please advise. Thank You

doctor1 MD

Hi i am a 33 years old and i have been feeling bad all day. I ignored it and continued the day and early afternoon i got a headache and took tylenol and it didn t help. I am feeling worst right now and i have naseau and a headache. I took my pulse it is 48 with oxygination of 94%. I also some have some chest discomfort, should i be alarmed?

doctor1 MD

Yes. I just printed information from WWW.WWWW.WW concerning acetaminophen prescription combination drug products with more then 325 mg. recommendation to discontinue prescription dispensing. I am taking hydrocodone-acetaminophen. Should I take this information to my doctor on my next visit in Feb. 2014?

doctor1 MD

Took our baby to ER thurs night 10 pm he was having fever and pain was told had ear infection was given drops and antibiotic has been running temp of 102 and fits of acreaming in pain is ok for a lil while untill med wears off. Given him tylenol ever 4 hours. Its mon morning now is this normal or should he have been better by now? He will be ok dor a lil while with medicine

doctor1 MD

what kind of pain medication would I take for rectal pain?

doctor1 MD

7 MONTH'S BABY SUFFERING FROM COLD FOR 8 DAYS WAS USING CEFPODOXIME AND ZYR COLD SYRUP.BUT NOW HE IS IN FEVER THAT REACHES TO 102F IN EVERY NIGHT AND USING PARACETAMOL SOLN(FEVEX) FOR 2 DAYS BUT TEMPERATURE NOT LOWERING.WHAT CAN I DO? PLZ HELP.

doctor1 MD

I'm nursing my one year old. I've been taking pepto bismal for the last two days. I just looked up the info and it says not to take. She has a fever tonight of 101....I'm afraid of ryes syndrome . Also, she was around a child who got hand foot and...